Louisiana, 2025

Flash Flood in Louisiana, August 30, 2025

August 30, 2025 · NWS LCH · 1 event in 1 county or zone

A weak frontal boundary stalled along Interstate 10 during late August. The boundary helped spark numerous showers and storms with one producing flooding in Sulphur.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A weak frontal boundary stalled along Interstate 10 during late August. The boundary helped spark numerous showers and storms with one producing flooding in Sulphur.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 30, 6:12 AM CST, 2 hours 42 minutes earlier. Its key messages:

  • Elevated rain chances continue through Sunday as a weak frontal boundary interacts with deep tropical moisture.
  • Storms will be capable of high rainfall rates that could lead to nuisance street flooding.
  • Below normal temperatures expected through much of next week as a series of weak frontal boundaries pushes through the region and reinforce a drier/cooler atmosphere.
Area forecast discussion, Aug 30, 6:12 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
712 AM CDT Sat Aug 30 2025

...New AVIATION...

.KEY MESSAGES...

- Elevated rain chances continue through Sunday as a weak frontal
boundary interacts with deep tropical moisture.

- Storms will be capable of high rainfall rates that could lead to
nuisance street flooding.

- Below normal temperatures expected through much of next week as a
  series of weak frontal boundaries pushes through the region and
  reinforce a drier/cooler atmosphere.

&&

.SHORT TERM...
(Today through Monday night)
Issued at 1210 AM CDT Sat Aug 30 2025

Outside of a few patches of drizzle, the radarscope is
clear early this morning as a quasistationary frontal boundary
continues to bisect the region roughly along the HWY 190 corridor.
The latest several hours of CAMS guidance have performed poorly in
showing significant convective redevelopment that has not yet
materialized. A few isolated showers could develop over the next few
hours, but the majority of activity doesn't seem likely to
initialize until late this morning through this afternoon. Calm
winds across the region may allow for some patchy early morning
fog development especially across areas that saw significant
rainfall yesterday. Parts of lower acadiana and southeast
Louisiana are already reporting fog at this hour. Any fog that
develops should dissipate by 14Z.

The frontal boundary and deep tropical moisture in place across the
region (2.19 PWAT on the 00Z KLCH sounding) will support another day
of widespread thunderstorm development with any of these capable
of high rainfall rates that could lead to nuisance street
flooding. The entire region remains in WPC's marginal risk for
excessive rainfall today through Monday. Convection should wane
through the evening similar to Friday although a couple of storms
could last into the late night.

The boundary and the deepest moisture will ooze to the coast by
Sunday keeping the highest PoPs confined to southeast Texas and
coastal portions of southwest and south central Louisiana with only
isolated storms possible as far north as Alexandria. Similar
conditions expected Monday as the boundary remains stalled near the
coast.

Jones

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 1210 AM CDT Sat Aug 30 2025

Another, more progressive, shortwave will swing through
the area Tuesday pushing the stationary front further offshore and
advecting in a slightly drier airmass. This will largely bring
precipitation chances to an end by Wednesday. Another weak,
reinforcing boundary pushes through the region Thursday. Dewpoints
will fall into the mid to upper 60s Wednesday and Thursday allowing
overnight lows to fall into the mid to upper 60s for the first time
since June 1. Following the secondary frontal boundary Thursday, NBM
advertises lower 60s across central Louisiana and interior parts of
Southeast Texas which would be about 10 degrees below normal
should it verify (although nowhere close to records which are in
the mid 50s for the first week of September across cenla).

Jones

&&

.AVIATION...
(12Z TAFS)
Issued at 711 AM CDT Sat Aug 30 2025

Scattered to numerous showers and thunderstorms expected today due
to boundary situated near the region. Expect periods of low CIGs,
low VIS due to rainfall and volatile winds in and near storms.

Conditions will improve with sundown.

11/Calhoun

&&

.MARINE...
Issued at 1210 AM CDT Sat Aug 30 2025

Scattered showers and storms will redevelop across the
coastal waters today ahead of a meandering frontal boundary. This
front will slide toward the coast later in the day where it will
stall continuing to serve as a focus for storm development Sunday
through Monday. Winds will turn offshore from Saturday afternoon
through the middle of next week as the frontal boundary moves off
the coast and into the Gulf waters.

&&

.FIRE WEATHER...
Issued at 1210 AM CDT Sat Aug 30 2025

Showers and thunderstorms will develop again today
through Monday in response to a slowly advancing frontal boundary
bisecting the region. The boundary will push through the area
Saturday afternoon turning light winds out of the north through mid
next week pulling some slightly drier air into the region Tuesday
and Wednesday. A reinforcing frontal boundary will move through the
region Thursday maintaining the drier air through the end of the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  86  69  88  68 /  30  10  20  10
LCH  87  73  87  73 /  70  30  50  30
LFT  87  73  88  73 /  70  10  40  20
BPT  89  74  87  73 /  80  40  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...66
LONG TERM....66
AVIATION...11

In the hours before

Special weather statement, Aug 30, 5:02 AM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 AM CDT Sat Aug 30 2025

LAZ030-031-141-142-241-TXZ262-516-301200-
Southern Calcasieu LA-Allen LA-Beauregard LA-Northern Calcasieu LA-
Northern Jefferson Davis LA-Northern Orange TX-Southern Newton TX-
602 AM CDT Sat Aug 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON DAVIS...
SOUTHERN BEAUREGARD...CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
SOUTH CENTRAL NEWTON AND NORTHEASTERN ORANGE COUNTIES THROUGH 700 AM
CDT...

At 602 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to near Deweyville. Movement was
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Charles, Sulphur, Orange, Westlake, Vinton, Reeves, Singer,
Deweyville, Moss Bluff, De Quincy, Ragley, Lake Charles Regional
Airport, Starks, Fields, Lunita, Topsy, Hartburg, Toomey, Lebleu
Settlement, and Gillis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3011 9370 3013 9370 3012 9373 3031 9384
      3073 9336 3059 9290 3010 9314
TIME...MOT...LOC 1102Z 299DEG 10KT 3062 9326 3033 9371

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Aug 30, 6:18 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
718 AM CDT Sat Aug 30 2025

LAZ141-241-301245-
Southern Calcasieu LA-Northern Calcasieu LA-
718 AM CDT Sat Aug 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CALCASIEU PARISH
THROUGH 745 AM CDT...

At 718 AM CDT, Doppler radar was tracking a strong thunderstorm over
Carlyss, or near Sulphur, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport, Moss
Bluff, and Carlyss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3010 9347 3022 9348 3028 9318 3005 9318
      3005 9323
TIME...MOT...LOC 1218Z 271DEG 13KT 3014 9339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Local storm report, Aug 30, 6:49 AM CST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
749 AM CDT Sat Aug 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     Flash Flood      1 N Sulphur             30.22N 93.38W
08/30/2025                   Calcasieu          LA   Mesonet

            Local mesonet site reports Bayou Dinde is
            out of its banks.

&&

mkc

The radar

The Lake Charles radar (KLCH), 19 km away, was scanning. The volume nearest the first event began at 14:52 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Calcasieu

When
August 30, 8:54 AM CST to 10:48 AM CST
Where
Calcasieu County, 0.91 mi SW of Sulphur to 0.59 mi WSW of South Acres
Cause
Heavy Rain
Property damage
$10,000
Reported by
Mesonet
Coordinates
30.220, -93.380

Heavy rain in Sulphur caused Bayou d'Inde to rise out of its banks. Street flooding affected a portion of the city as well after 5.67 fell in just over an hour. Three inches of water also flooded the gymnasium at Sulphur High School.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289630.